MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT
Model Number EV12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Device not returned.
 
Event or Problem Description
It was reported that after biopsy procedure, patient allegedly experienced hematoma.However, the cause of hematoma was not due to the device malfunction.It was further reported that initially the hematoma was treated with a pressure bandage and ice.Reportedly, the patient went to a surgeon to further treat the hematoma and it was surgically excised.There was no reported patient injury.
 
Event or Problem Description
It was reported that after biopsy procedure, the patient allegedly experienced a hematoma.However, the cause of the hematoma was not due to a device malfunction.It was further reported that initially the hematoma was treated with a pressure bandage and ice.Reportedly, the patient returned to the surgeon to further treat the hematoma and it was surgically excised.The status of the patient was reported to be stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.Two photos were provided for evaluation.The first and second photo shows that a patient's breast is affected however it is unknown if the affected region is a hematoma.It is unknown whether procedural issues contributed to it and also no objective evidence was provided.Based on the photo review, the reported issue and also for the annex e code issue cannot be confirmed.Therefore, the investigation is inconclusive for the reported issue as no objective evidence was provided for review.A definitive root cause for the alleged issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Per the instructions for use potential complications, potential complications to the region surrounding the biopsy site and include hematoma, lymphedema, hemorrahage, infection, non-healing wound, pain, nerve injury, and tissue adherence to the bd elevation probe while removing it from the breast.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ELEVATION PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16564542
Report Number2020394-2023-00180
Device Sequence Number14885261
Product Code KNW
UDI-Device Identifier00801741182389
UDI-Public(01)00801741182389
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEV12
Device Catalogue NumberEV12
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/23/2023
04/21/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/20/2023
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown